November  2016, 36(11): 6475-6485. doi: 10.3934/dcds.2016079

Backward iteration algorithms for Julia sets of Möbius semigroups

1. 

Department of Mathematical Sciences, Ball State University, Muncie, IN 47306

2. 

Department of Mathematics, Graduate School of Science, Osaka University, 1-1, Machikaneyama, Toyonaka, Osaka, 560-0043

Received  November 2015 Revised  March 2016 Published  August 2016

We extend a result regarding the Random Backward Iteration algorithm for drawing Julia sets (known to work for certain rational semigroups containing a non-Möbius element) to a class of Möbius semigroups which includes certain settings not yet been dealt with in the literature, namely, when the Julia set is not a thick attractor in the sense given in [8].
Citation: Rich Stankewitz, Hiroki Sumi. Backward iteration algorithms for Julia sets of Möbius semigroups. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6475-6485. doi: 10.3934/dcds.2016079
References:
[1]

M. Barnsley, Fractals Everywhere, Academic Press, Inc., Boston, MA, 1988.

[2]

M. F. Barnsley and S. G. Demko, Rational approximation of fractals, in Rational approximation and interpolation (Tampa, Fla., 1983), vol. 1105 of Lecture Notes in Math., Springer, Berlin, 1984, 73-88. doi: 10.1007/BFb0072400.

[3]

M. F. Barnsley, J. H. Elton and D. P. Hardin, Recurrent iterated function systems, Constr. Approx., 5 (1989), 3-31. doi: 10.1007/BF01889596.

[4]

A. F. Beardon, The Geometry of Discrete Groups, vol. 91 of Graduate Texts in Mathematics, Springer-Verlag, New York, 1995, Corrected reprint of the 1983 original.

[5]

D. Boyd, An invariant measure for finitely generated rational semigroups, Complex Variables Theory Appl., 39 (1999), 229-254. doi: 10.1080/17476939908815193.

[6]

T. Butz, W. Conatser, B. Dean, K. Hart, Y. Li and R. Stankewitz, Julia 2.0 fractal drawing program,, URL , (). 

[7]

J. H. Elton, An ergodic theorem for iterated maps, Ergodic Theory Dynam. Systems, 7 (1987), 481-488. doi: 10.1017/S0143385700004168.

[8]

D. Fried, S. M. Marotta and R. Stankewitz, Complex dynamics of Möbius semigroups, Ergodic Theory Dynam. Systems, 32 (2012), 1889-1929. doi: 10.1017/S014338571100054X.

[9]

H. Furstenberg and Y. Kifer, Random matrix products and measures on projective spaces, Israel J. Math., 46 (1983), 12-32. doi: 10.1007/BF02760620.

[10]

J. Hawkins and M. Taylor, Maximal entropy measure for rational maps and a random iteration algorithme, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1442-1447. doi: 10.1142/S021812740300731X.

[11]

A. Hinkkanen and G. Martin, The dynamics of semigroups of rational functions I, Proc. London Math. Soc., 3 (1996), 358-384. doi: 10.1112/plms/s3-73.2.358.

[12]

A. Hinkkanen and G. Martin, Julia sets of rational semigroups, Math. Z., 222 (1996), 161-169. doi: 10.1007/BF02621862.

[13]

J. E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J., 30 (1981), 713-747. doi: 10.1512/iumj.1981.30.30055.

[14]

A. Freire, A. Lopes and R. Mañé, An invariant measure for rational maps, Bol. Soc. Bras. Math., 14 (1983), 45-62. doi: 10.1007/BF02584744.

[15]

M. Lyubich, Entropy properties of rational endomorphisms of the Riemann sphere, Ergod. Th. & Dynam. Sys., 3 (1983), 351-385. doi: 10.1017/S0143385700002030.

[16]

R. Mañé, On the uniqueness of the maximizing measure for rational maps, Bol. Soc. Bras. Math., 14 (1983), 27-43. doi: 10.1007/BF02584743.

[17]

E. Mihailescu, Approximations for Gibbs states of arbitrary Hölder potentials on hyperbolic folded sets, Discrete Contin. Dyn. Syst., 32 (2012), 961-975. doi: 10.3934/dcds.2012.32.961.

[18]

R. Stankewitz, Completely Invariant Julia Sets of Rational Semigroups, Ph.D. Thesis. University of Illinois, 1998.

[19]

R. Stankewitz, Density of repelling fixed points in the Julia set of a rational or entire semigroup, II, Discrete Contin. Dyn. Syst., 32 (2012), 2583-2589. doi: 10.3934/dcds.2012.32.2583.

[20]

R. Stankewitz and H. Sumi, Random backward iteration algorithm for Julia sets of rational semigroups, Discrete Contin. Dyn. Syst., 35 (2015), 2165-2175. doi: 10.3934/dcds.2015.35.2165.

[21]

H. Sumi, Skew product maps related to finitely generated rational semigroups, Nonlinearity, 13 (2000), 995-1019. doi: 10.1088/0951-7715/13/4/302.

[22]

H. Sumi, Random complex dynamics and semigroups of holomorphic maps, Proc. Lond. Math. Soc. (3), 102 (2011), 50-112. doi: 10.1112/plms/pdq013.

show all references

References:
[1]

M. Barnsley, Fractals Everywhere, Academic Press, Inc., Boston, MA, 1988.

[2]

M. F. Barnsley and S. G. Demko, Rational approximation of fractals, in Rational approximation and interpolation (Tampa, Fla., 1983), vol. 1105 of Lecture Notes in Math., Springer, Berlin, 1984, 73-88. doi: 10.1007/BFb0072400.

[3]

M. F. Barnsley, J. H. Elton and D. P. Hardin, Recurrent iterated function systems, Constr. Approx., 5 (1989), 3-31. doi: 10.1007/BF01889596.

[4]

A. F. Beardon, The Geometry of Discrete Groups, vol. 91 of Graduate Texts in Mathematics, Springer-Verlag, New York, 1995, Corrected reprint of the 1983 original.

[5]

D. Boyd, An invariant measure for finitely generated rational semigroups, Complex Variables Theory Appl., 39 (1999), 229-254. doi: 10.1080/17476939908815193.

[6]

T. Butz, W. Conatser, B. Dean, K. Hart, Y. Li and R. Stankewitz, Julia 2.0 fractal drawing program,, URL , (). 

[7]

J. H. Elton, An ergodic theorem for iterated maps, Ergodic Theory Dynam. Systems, 7 (1987), 481-488. doi: 10.1017/S0143385700004168.

[8]

D. Fried, S. M. Marotta and R. Stankewitz, Complex dynamics of Möbius semigroups, Ergodic Theory Dynam. Systems, 32 (2012), 1889-1929. doi: 10.1017/S014338571100054X.

[9]

H. Furstenberg and Y. Kifer, Random matrix products and measures on projective spaces, Israel J. Math., 46 (1983), 12-32. doi: 10.1007/BF02760620.

[10]

J. Hawkins and M. Taylor, Maximal entropy measure for rational maps and a random iteration algorithme, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1442-1447. doi: 10.1142/S021812740300731X.

[11]

A. Hinkkanen and G. Martin, The dynamics of semigroups of rational functions I, Proc. London Math. Soc., 3 (1996), 358-384. doi: 10.1112/plms/s3-73.2.358.

[12]

A. Hinkkanen and G. Martin, Julia sets of rational semigroups, Math. Z., 222 (1996), 161-169. doi: 10.1007/BF02621862.

[13]

J. E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J., 30 (1981), 713-747. doi: 10.1512/iumj.1981.30.30055.

[14]

A. Freire, A. Lopes and R. Mañé, An invariant measure for rational maps, Bol. Soc. Bras. Math., 14 (1983), 45-62. doi: 10.1007/BF02584744.

[15]

M. Lyubich, Entropy properties of rational endomorphisms of the Riemann sphere, Ergod. Th. & Dynam. Sys., 3 (1983), 351-385. doi: 10.1017/S0143385700002030.

[16]

R. Mañé, On the uniqueness of the maximizing measure for rational maps, Bol. Soc. Bras. Math., 14 (1983), 27-43. doi: 10.1007/BF02584743.

[17]

E. Mihailescu, Approximations for Gibbs states of arbitrary Hölder potentials on hyperbolic folded sets, Discrete Contin. Dyn. Syst., 32 (2012), 961-975. doi: 10.3934/dcds.2012.32.961.

[18]

R. Stankewitz, Completely Invariant Julia Sets of Rational Semigroups, Ph.D. Thesis. University of Illinois, 1998.

[19]

R. Stankewitz, Density of repelling fixed points in the Julia set of a rational or entire semigroup, II, Discrete Contin. Dyn. Syst., 32 (2012), 2583-2589. doi: 10.3934/dcds.2012.32.2583.

[20]

R. Stankewitz and H. Sumi, Random backward iteration algorithm for Julia sets of rational semigroups, Discrete Contin. Dyn. Syst., 35 (2015), 2165-2175. doi: 10.3934/dcds.2015.35.2165.

[21]

H. Sumi, Skew product maps related to finitely generated rational semigroups, Nonlinearity, 13 (2000), 995-1019. doi: 10.1088/0951-7715/13/4/302.

[22]

H. Sumi, Random complex dynamics and semigroups of holomorphic maps, Proc. Lond. Math. Soc. (3), 102 (2011), 50-112. doi: 10.1112/plms/pdq013.

[1]

Rich Stankewitz, Hiroki Sumi. Random backward iteration algorithm for Julia sets of rational semigroups. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 2165-2175. doi: 10.3934/dcds.2015.35.2165

[2]

Florian Dorsch, Hermann Schulz-Baldes. Random Möbius dynamics on the unit disc and perturbation theory for Lyapunov exponents. Discrete and Continuous Dynamical Systems - B, 2022, 27 (2) : 945-976. doi: 10.3934/dcdsb.2021076

[3]

Jun Hu, Oleg Muzician, Yingqing Xiao. Dynamics of regularly ramified rational maps: Ⅰ. Julia sets of maps in one-parameter families. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3189-3221. doi: 10.3934/dcds.2018139

[4]

Hiroki Sumi, Mariusz Urbański. Measures and dimensions of Julia sets of semi-hyperbolic rational semigroups. Discrete and Continuous Dynamical Systems, 2011, 30 (1) : 313-363. doi: 10.3934/dcds.2011.30.313

[5]

Weiyuan Qiu, Fei Yang, Yongcheng Yin. Quasisymmetric geometry of the Cantor circles as the Julia sets of rational maps. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3375-3416. doi: 10.3934/dcds.2016.36.3375

[6]

Youming Wang, Fei Yang, Song Zhang, Liangwen Liao. Escape quartered theorem and the connectivity of the Julia sets of a family of rational maps. Discrete and Continuous Dynamical Systems, 2019, 39 (9) : 5185-5206. doi: 10.3934/dcds.2019211

[7]

Hiroki Sumi. Dynamics of postcritically bounded polynomial semigroups I: Connected components of the Julia sets. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 1205-1244. doi: 10.3934/dcds.2011.29.1205

[8]

Felix X.-F. Ye, Yue Wang, Hong Qian. Stochastic dynamics: Markov chains and random transformations. Discrete and Continuous Dynamical Systems - B, 2016, 21 (7) : 2337-2361. doi: 10.3934/dcdsb.2016050

[9]

Deena Schmidt, Janet Best, Mark S. Blumberg. Random graph and stochastic process contributions to network dynamics. Conference Publications, 2011, 2011 (Special) : 1279-1288. doi: 10.3934/proc.2011.2011.1279

[10]

Fawwaz Batayneh, Cecilia González-Tokman. On the number of invariant measures for random expanding maps in higher dimensions. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5887-5914. doi: 10.3934/dcds.2021100

[11]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete and Continuous Dynamical Systems, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[12]

Brendan Weickert. Infinite-dimensional complex dynamics: A quantum random walk. Discrete and Continuous Dynamical Systems, 2001, 7 (3) : 517-524. doi: 10.3934/dcds.2001.7.517

[13]

Tien-Cuong Dinh, Nessim Sibony. Rigidity of Julia sets for Hénon type maps. Journal of Modern Dynamics, 2014, 8 (3&4) : 499-548. doi: 10.3934/jmd.2014.8.499

[14]

Fumihiko Nakamura, Yushi Nakano, Hisayoshi Toyokawa. Lyapunov exponents for random maps. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022058

[15]

Cezar Joiţa, William O. Nowell, Pantelimon Stănică. Chaotic dynamics of some rational maps. Discrete and Continuous Dynamical Systems, 2005, 12 (2) : 363-375. doi: 10.3934/dcds.2005.12.363

[16]

Mario Roy, Mariusz Urbański. Random graph directed Markov systems. Discrete and Continuous Dynamical Systems, 2011, 30 (1) : 261-298. doi: 10.3934/dcds.2011.30.261

[17]

Ji Li, Kening Lu, Peter W. Bates. Invariant foliations for random dynamical systems. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3639-3666. doi: 10.3934/dcds.2014.34.3639

[18]

Mark Comerford. Non-autonomous Julia sets with measurable invariant sequences of line fields. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 629-642. doi: 10.3934/dcds.2013.33.629

[19]

Jason Atnip, Mariusz Urbański. Critically finite random maps of an interval. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4839-4906. doi: 10.3934/dcds.2020204

[20]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (144)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]